MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 36 +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 36 +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Catalog Number 136551100
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had a right tha revision done on (b)(6) 2000 for a femoral stem that subsided.That surgeon back then put in an aml 8 inch stem.Since that revision surgery the patient has now recently started to complained about pain.The new ortho surgeon wanted to do a head and liner exchange because the tha put back in 2000 was pinnacle metal on metal.The surgeon did not say if the patient had elevated levels, etc.The surgeon removed the metal liner and head.He showed some metal debris inside the metal head and around the metal liner.The surgeon put in a new poly 36x52 neutral liner and 36 +12 ts ceramic head.He felt that the patient was short and needed to be lengthened.He put the hip thru rom and was happy with the final product.Doi: (b)(6) 2000; dor: (b)(6) 2019; right hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ASPHERE M SPEC 12/14 36 +1.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9150953
Report Number1818910-2019-107486
Device Sequence Number2563649
Product Code JDI
UDI-Device Identifier10603295033929
UDI-Public10603295033929
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082585
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number136551100
Device Lot Number2991399
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR